MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0435
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient's left hip was revised after patient complaint of pain.Originally, surgeon suspected the stem had subsided 8-10mm.However, intra-operatively the stem was not found to be loose.Black debris was found in the hip capsule and down the femur.A debridement was performed.The femoral head was able to be removed by hand and the trunnion of the stem observed to be worn down to a pencil shape.The stem, head and liner were revised (no damage or wear of the liner was noted).
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported the patient's left hip was revised after patient complaint of pain.Originally, surgeon suspected the stem had subsided 8-10mm.However, intra-operatively the stem was not found to be loose.Black debris was found in the hip capsule and down the femur.A debridement was performed.The femoral head was able to be removed by hand and the trunnion of the stem observed to be worn down to a pencil shape.The stem, head and liner were revised (no damage or wear of the liner was noted).Update: mps confirmed "the liner was not replaced".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed via evaluation of the returned deice.Method & results: product evaluation and results: visual inspection of the returned devices indicated that the trunnion of the stem is severely worn.Damage consistent with loss of taper lock.Material evaluation was completed and indicated the following comments: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.No further material analyses were performed.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: visual inspection of the returned devices indicated that the trunnion of the stem is severely worn.Damage consistent with loss of taper lock.Material evaluation was completed and indicated the following comments: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.No further material analyses were performed.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16416148
Report Number0002249697-2023-00179
Device Sequence Number5742272
Product Code LPH
UDI-Device Identifier04546540510693
UDI-Public04546540510693
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model Number6021-0435
Device Catalogue Number6021-0435
Device Lot Number32633802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale